MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; RIGID SCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE "ULTRA", 5.4 MM, 45°; RIGID SCOPE
Model Number WA4KL545
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has already been returned to olympus.However, since the evaluation/investigation is still ongoing, the exact cause of the user's experience and the reported phenomenon has not been determined yet.This report will be updated if additional significant information becomes available or once the evaluation/investigation has been completed.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure the adapter of the rigid scope broke off.No further information was provided but there was no report about an adverse event or patient injury.
 
Event or Problem Description
The intended procedure was a laparoscopy (lap) procedure and the procedure was completed.
 
Additional Manufacturer Narrative
Corrected fields: a1, b5 (information was inadvertently missed), d9 (date returned), g2, h3 ("not returned" should have not been selected), h6 (added component code), h6 (remove 4112 and 4110 under type of investigation as these codes should not have been selected).This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force by the customer.In addition, the following non-reportable malfunctions were found during the device evaluation: the image appeared blurry and the lens inside the optical system was damaged.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "ULTRA", 5.4 MM, 45°
Common Device Name
RIGID SCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key16572360
Report Number9610773-2023-00809
Device Sequence Number6126990
Product Code GCJ
UDI-Device Identifier04042761082891
UDI-Public04042761082891
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA4KL545
Device Catalogue NumberWA4KL545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer04/24/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown